Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 51, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 12, 2007, 12:17 AM CDT for Dane County, Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2007, 12:17 AM CDT (05:17 UTC)
- Expired
- Aug 12, 2007, 1:15 AM CDT
- In force
- 58 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Dane County, WI
The radar
The Milwaukee radar (KMKX), 65 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 9:57 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -375 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 120518
SVRMKX
WIC025-120615-
/O.NEW.KMKX.SV.W.0051.070812T0517Z-070812T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1217 AM CDT SUN AUG 12 2007
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 115 AM CDT
* AT 1214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 13 MILES NORTHWEST OF
WAUNAKEE...OR ABOUT NEAR PRAIRIE DU SAC...AND MOVING SOUTHEAST AT
55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WAUNAKEE BY 1225 AM CDT...
WINDSOR AND DE FOREST BY 1230 AM CDT...
SUN PRAIRIE BY 1240 AM CDT...
MARSHALL BY 1245 AM CDT...
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS PORTIONS OF
SAUK AND COLUMBIA COUNTIES. THIS IS A DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4329 8970 4328 8901 4311 8901 4306 8903
4308 8904 4309 8917 4311 8924 4311 8929
4318 8981
$$
HENTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:04 PM CDT, 9 hours 13 minutes earlier.
Area forecast discussion, Aug 11, 3:04 PM CDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 304 PM CDT SAT AUG 11 2007 .DISCUSSION...FORECAST FOCUS ON CONVECTION POTENTIAL FOR TONIGHT AND POTENTIAL OF WEATHER SYSTEM FOR MONDAY NIGHT. .SHORT TERM...NGM/RUC/GFS/NAM/WRF PROGS IN CLOSE AGREEMENT WITH BULK OF OVERNIGHT CONVECTION EXPECTED TO PASS JUST NORTH OF CWA. MOST PARAMETERS INCLUDING NOSE OF LOW LEVEL JET...BETTER DEFINED SHORT WAVE AND HIGH PRECIPITATION EFFICIENCIES PROGGED TO COME TOGETHER JUST NORTH OF CWA. HOWEVER CONVECTION TRYING TO FIRE UP OVER IOWA IN AREA OF DECENT INSTABILITY JUST AHEAD OF FRONTAL SYSTEM DESPITE 700 MILLIBAR CAPPING TEMPERATURES AROUND +11C. THERE IS MORE CONCERN THAT MIDDLE LEVEL TEMPERATURES WILL COLLAPSE BELOW 10C AFTER 00Z AS INDICATED BY NAM/GFS/NGM PROGS AND WILL ALLOW CONVECTION TO EITHER DEVELOP SOUTHWARD FROM NORTHERN WISCONSIN OR CONTINUE TO MOVE EAST FROM NORTHERN IOWA DURING OVERNIGHT HOURS. THIS SCENARIO IS DEPICTED QUITE WELL BY WRF CONVECTION LOOP. SO WILL KEEP CHANCY CONVECTION IN FORECAST FOR TONIGHT AS PRECIPITATION EFFICIENCIES HOVER ONLY BETWEEN 1 AND 1.25. .LONG TERM...PROGS AGREE THAT CENTER OF 500 MILLIBAR UPPER HIGH OVER SOUTHERN U.S. RETROGRADES WESTWARD SLOWLY SUNDAY AND MONDAY...EFFECTIVELY SHARPENING NORTHWEST FLOW IN THE MIDDLE AND UPPER LEVELS OVER CWA. THIS DRIVES A SURFACE HIGH PRESSURE ACROSS GREAT LAKES REGION SUNDAY AND MONDAY. THEN GFS/NAM PROGS DEPICT A FAIRLY STRONG SHORT WAVE AND ASSOCIATED SURFACE SYSTEM TO FORM IN STRONG WARM AIR ADVECTION PATTERN OVER MINNESOTA MONDAY AND SWEEP ACROSS THE CWA MONDAY NIGHT. HAVE BOOSTED RAIN CHANCES MAINLY LATE MONDAY NIGHT FOR ALL OF CWA AS SYSTEM POOLS DECENT LOW LEVEL MOISTURE ALONG FRONT WITH PRECIPITABLE WATER VALUES AROUND 2.25 INCHES. PRECIPITATION EFFICIENCIES RUNNING BETWEEN 1.5 AND 2.5. .LONG LONG TERM...CWA REMAINS IN VICINITY OF GOOD UPPER FLOW. THIS WILL INSURE RAPID PASSAGE OF WEATHER SYSTEMS FOR REMAINDER OF WEEK WITH TIMING OF RAIN PRODUCING SYSTEMS SOMEWHAT UNCERTAIN. && .AVIATION...IMMEDIATE AVIATION CONCERN IS CONVECTION ACRS CNTRL WI/SE MN AND NRN IA. THE STRONGEST STORM IN CNTRL WI HAS DEVIATED RIGHT OF ITS EASTWARD TREK SO WILL HAVE TO WATCH THIS CLOSELY. NO SHORTAGE OF MOIST/UNSTABLE INFLOW INTO THIS STORM. OVERALL A WEAK FRONTAL BNDRY BRINGS A CHANCE OF THUNDERSTORMS TO SRN WI TONIGHT WITH LCL MVFR CIGS AND VSBYS IN THUNDERSTORMS. WILL GO WITH PROB 30 FOR ROUGHLY 05-12Z TIME FRAME. BL WINDS AND CLOUDS SHOULD KEEP FOG FROM BECOMING A PROBLEM...EXPECTING ONLY RESTRICTIONS OF NOTE WITHIN TSTMS. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && ZAJDEL/10
Hazardous weather outlook, Aug 11, 8:00 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 800 PM CDT SAT AUG 11 2007 WIZ046-047-051-052-056>060-062>072-121100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 800 PM CDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT AHEAD OF A WEAK COLD FRONT CROSSING THE REGION. THERE IS A SLIGHT RISK OF SEVERE STORMS NORTH OF A LINE STRETCHING FROM MILWAUKEE TO WHITEWATER TO DARLINGTON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT INTO TUESDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY NIGHT. THERE IS A ANOTHER CHANCE FOR THUNDERSTORMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. LMZ643>646-665-121100- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 800 PM CDT SAT AUG 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT AHEAD OF A WEAK COLD FRONT CROSSING THE REGION. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF MILWAUKEE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS TURNING SHARPLY TO THE NORTH BEHIND THE COLD FRONT AND INCREASING TO 10 TO 20 KNOTS SUNDAY WILL BUILD WAVES CLOSE TO SMALL CRAFT ADVISORY CRITERIA. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT INTO TUESDAY MORNING. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY NIGHT. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY. DAVIS WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Aug 12, 12:15 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1215 AM CDT SUN AUG 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND DMG REEDSBURG 43.53N 90.00W
08/11/2007 SAUK WI LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES DOWN.
1145 PM TSTM WND DMG LA VALLE 43.58N 90.13W
08/11/2007 SAUK WI LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES AND POWER LINES DOWN.
&&
DRHThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 11:19 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 71 min |
| Aug 11, 11:44 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Green Lake, Marquette | 76 min |
| Aug 12, 12:22 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 68 min |
| Aug 12, 12:31 AM CDT | Severe Thunderstorm Warning | MKX | Iowa | 49 min |
| Aug 12, 12:37 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 68 min |
| Aug 12, 12:46 AM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 67 min |
| Aug 12, 2:04 AM CDT | Special Marine Warning | MKX | 116 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.